Mirtazapine Induced Pitting Oedema: A Case Report

Sharvindan Subramaniam, Rohinie Chandran, Yee Chin Chai

Abstract


Mirtazapine is an antidepressant that is classified as a noradrenergic and specific serotonergic antidepressant (NaSSA). It is recommended as one of the first line antidepressants for the  treatment of major depressive disorder (MDD). We herein report an unusual side effect of mirtazapine where a middle aged lady who suffered from bilateral non tender pitting oedema with swelling at the lower limbs and numbness over bilateral hands for more than one month since the commencement of mirtazapine. It resolved gradually upon cessation of medication. A score of 7 was done retrospectively for Naranjo scale. The exact mechanism and its frequency are not well known yet. A high awareness of its potential effects is important among prescribers in order to offer better treatment care to patients. 

Please click PDF below to download the full paper... 


Keywords


Mirtazapine; Bilateral Lower Limbs; Pitting Oedema

Full Text:

PDF
x
Message